Tennessee, 2014

Tornadoes and Flash Flooding in Tennessee, June 7, 2014

June 7, 2014 · NWS MEG · 26 events in 13 counties and zones

A leftover outflow boundary from the previous nights convection over Kansas and Oklahoma triggered redevelopment of showers and thunderstorms during the afternoon hours of June 7th, 2014. the Missouri Bootheel and Northwest Tennessee during the late afternoon into the evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A leftover outflow boundary from the previous nights convection over Kansas and Oklahoma triggered redevelopment of showers and thunderstorms during the afternoon hours of June 7th, 2014. The storms moved into Northeast Arkansas...the Missouri Bootheel and Northwest Tennessee during the late afternoon into the evening hours. The storms became severe due to the warm and unstable airmass in place. The storms produced large hail, damaging winds, flash flooding, and one tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 7, 11:41 AM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 7, 11:41 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 PM CDT SAT JUN 7 2014

.UPDATE...

UPDATED TO ADD THE 18Z AVIATION DISCUSSION BELOW.

JCL

&&

.DISCUSSION...  /ISSUED 1128 AM CDT SAT JUN 7 2014/

UPDATE...
UPDATED TO REMOVE MENTION OF SEVERE COVERAGE WORDING IN
THUNDERSTORMS FOR THIS AFTERNOON AND OVERNIGHT...AND TO LOWER RAIN
CHANCES THROUGH EARLY AFTERNOON.

DISCUSSION...

LINE OF STORMS IN SOUTHEAST MISSOURI HAS STRUGGLED TO DEVELOP
FURTHER SOUTH LATE THIS MORNING. IN ADDITION A FEW SHOWERS IN
NORTHWEST ARKANSAS HAVE REMAINED WEAK. SO HAVE LOWERED RAIN
CHANCES ACROSS THE NORTHWEST MIDSOUTH COUNTIES THROUGH THE EARLY
AFTERNOON HOURS. SECOND...LATEST 12Z MODEL GUIDANCE IS HINTING AT
LESS SEVERE STORM COVERAGE FOR THIS AFTERNOON AND TONIGHT...SO
HAVE REMOVED THE SEVERE WORDING FROM THE ZONE FORECAST.

JAB

PREV DISCUSSION... /ISSUED 920 AM CDT SAT JUN 7 2014/

UPDATE...
UPDATED TO CANCEL DENSE FOG ADVISORY.

DISCUSSION...

VISIBILITIES HAVE IMPROVED OVER THE PAST HOUR ACROSS THE MIDSOUTH
WITH JUST LIGHT FOG BEING REPORTED AT A FEW LOCATIONS. HAVE
CANCELLED THE DENSE FOG ADVISORY.

LATER TODAY...AIRMASS EXPECTED TO QUICKLY GET UNSTABLE AGAIN THIS
AFTERNOON. HOWEVER COVERAGE OF CONVECTION AND WHETHER THE ACTIVITY
CAN BECOME ORGANIZED IS STILL IN QUESTION. WILL BE MONITORING THE
MODELS SUGGESTION THAT THE CURRENT LINE IN SOUTHERN MISSOURI WILL
DEVELOP ITS SOUTHERN FLANK...SWEEP ACROSS NORTHEAST ARKANSAS AND
THE BOOTHEEL OF MISSOURI BEFORE TURNING SOUTHEAST TOWARDS THE
TENNESSEE RIVER....WHILE THE REMAINDER OF THE MIDSOUTH SEES ONLY
SCATTERED ACTIVITY.

JAB

PREV DISCUSSION... /ISSUED 508 AM CDT SAT JUN 7 2014/

AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE ACROSS THE MID
SOUTH THROUGH THE WEEKEND AND INTO THE FIRST HALF OF NEXT WEEK. A
FLATTENED UPPER LEVEL RIDGE OF HIGH PRESSURE REMAINS OVER TEXAS
WITH THE MID SOUTH POSITIONED WITHIN THE MAIN STORM TRACK ALONG
THE NORTHERN PERIPHERY OF THIS RIDGE. A SERIES OF EMBEDDED
SHORTWAVES WITHIN THE FLOW ALOFT WILL CONTINUE TO BRING SEVERAL
ROUNDS OF SHOWERS AND THUNDERSTORMS WHICH MAY PRODUCE PERIODIC
SEVERE WEATHER AND FLASH FLOOD POTENTIAL.

THE FIRST SHORTWAVE OF CONCERN IS NOW MOVING ACROSS THE SOUTHERN
PLAINS WHERE A MESOSCALE CONVECTIVE SYSTEM (MCS) IS MOVING ACROSS
EASTERN KANSAS AND OKLAHOMA EARLY THIS MORNING. THIS COMPLEX
APPEARS TO BE IN THE PROCESS OF WEAKENING BUT SHOULD HELP TO LAY
OUT A CONVECTIVE OUTFLOW BOUNDARY THAT SHOULD BECOME THE FOCUS FOR
NEW DEVELOPMENT ACROSS NORTHERN PORTIONS OF THE MID SOUTH LATER
TODAY. THE ENVIRONMENT OVER THE REGION HAS BEEN CONVECTIVELY
WORKED OVER AND IS IN THE PROCESS OF RECOVERING. THIS HAS BEEN THE
TREND OF THE PAST COUPLE OF DAYS AND DEWPOINT/INSTABILITY RECOVERY
IS AGAIN ANTICIPATED BY LATER THIS MORNING. EARLY MORNING STRATUS
AND FOG SHOULD MIX OUT BY MID MORNING WITH SKIES BECOMING PARTLY
CLOUDY FOR THE LATE MORNING THROUGH EARLY AFTERNOON HOURS ACROSS
MUCH OF THE MID SOUTH. ANY CONVECTIVE MID AND HIGH LEVEL DEBRIS
CLOUDS FROM THE SOUTHERN PLAINS MCS SHOULD THIN OUT. THIS SHOULD
ALLOW FOR STRONG SURFACE HEATING AND FOR LOW LEVEL DEWPOINTS TO
RISE BACK INTO THE LOWER 70S AS ANY OLD CONVECTIVE OUTFLOW
BOUNDARIES FROM YESTERDAYS CONVECTION WASHES OUT AND SURFACE WINDS
RETURN BACK TO A SOUTHERLY COMPONENT. IN ADDITION...LATEST MODEL
GUIDANCE AS WELL AS REGIONAL SURFACE OBSERVATIONS INDICATE THAT A
MESOSCALE CONVECTIVE VORTEX (MCV) HAS BEEN GENERATED FROM THE
INTENSE OVERNIGHT CONVECTION ALONG THE OKLAHOMA AND KANSAS BORDER.
THIS MCV IS FORECAST TO MOVE EAST NORTHEAST ACROSS SOUTHERN
MISSOURI TODAY. AS THE MCV MOVES EAST...IT WILL HELP TO ENHANCE
THE LOW LEVEL FLOW WITH MOST GUIDANCE SUGGESTING AT LEAST 30 KTS
AROUND 5 KFT ACROSS NORTHERN PORTIONS OF THE MID SOUTH. THIS LOW LEVEL
FLOW SHOULD ALSO BE COUPLED WITH MID LEVEL FLOW GENERATED BY THE
SHORTWAVE ON THE ORDER OF 40-50 KTS. IN ADDITION...LOW LEVEL WINDS
MAY BECOME LOCALLY BACKED TO THE SOUTH OF THE MCV ACROSS NORTHERN
PORTIONS OF THE REGION. AS THE SHORTWAVE AND ASSOCIATED MCV MOVE
EAST AND INTERACT WITH AN INCREASINGLY UNSTABLE ATMOSPHERE...WHERE
MLCAPES SHOULD RISE TO BETWEEN 2500-3500 J/KG AND LI/S LESS THAN
-8C...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO
DEVELOP...POTENTIALLY FOCUSED ALONG ANY CONVECTIVE OUTFLOW
BOUNDARY LAID OUT BY THE OVERNIGHT MCS.

ALTHOUGH MID LEVEL LAPSE RATES ARE NOT OVERLY IMPRESSIVE...AROUND
6.5 C/KM...THERMODYNAMIC INSTABILITY ALONG WITH FORCING FROM THE
AFOREMENTIONED SHORTWAVE/MCV...AND ENHANCED SHEAR SHOULD PROMOTE A
FEW SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ACROSS
THE REGION. THE GREATEST POTENTIAL WILL BE ACROSS THE NORTHERN
HALF OF THE REGION...BUT CANNOT BE RULED OUT AREA WIDE. THERE WILL
BE A THREAT FOR ALL SEVERE WEATHER HAZARDS...TO INCLUDE DAMAGING
WINDS...LARGE HAIL...AND A FEW TORNADOES ACROSS AREAS NORTH OF
INTERSTATE 40...WHERE 0-1 KM SRH SHOULD EXCEED 150 M2/S2. SOUTH OF
INTERSTATE 40 AND IN FURTHER PROXIMITY AWAY FROM THE MCV...THE
PRIMARY SEVERE WEATHER THREATS SHOULD REMAIN DAMAGING WINDS AND
LARGE HAIL WHERE STORM RELATIVE HELICITY SHOULD REMAIN LOW. ANY
AFTERNOON AND EVENING CONVECTION SHOULD PROGRESS SOUTHEASTWARD BY
LATE EVENING WITH A REDUCTION IN INTENSITY AND COVERAGE ACROSS
SOUTHERN SECTIONS AFTER MIDNIGHT. HEAVY RAINFALL...WITH THE
POTENTIAL FOR SEVERAL ADDITIONAL INCHES OF RAINFALL...ALONG WITH A
FLASH FLOOD THREAT WILL REMAIN ACROSS THE NORTHERN HALF OF THE
REGION. THE FLASH FLOOD WATCH REMAINS IN PLACE OVER THESE
LOCATIONS THROUGH EARLY SUNDAY MORNING. FURTHER SOUTH...THE THREAT
APPEARS LOWER AND THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

CONVECTION THIS AFTERNOON AND TONIGHT SHOULD HELP TO FORCE THE
CONVECTIVELY DEFINED FRONTAL BOUNDARY CURRENTLY TO OUR NORTH BACK
TO THE SOUTH LATE TONIGHT...BECOMING STALLED ACROSS FAR NORTHERN
MISSISSIPPI BY SUNDAY MORNING. THIS BOUNDARY SHOULD AGAIN MIX BACK
NORTH OF INTERSTATE 40 BY SUNDAY AFTERNOON WITH THE ATMOSPHERE
RELOADING ALONG AND SOUTH OF THE FRONT. ANOTHER IN A SERIES OF
SHORTWAVES SHOULD MOVE INTO THE AREA BY LATE SUNDAY AFTERNOON AND
EVENING AND GENERATE ANOTHER MCS WHICH SHOULD PROGRESS ACROSS THE
REGION THROUGH SUNDAY NIGHT. ONCE AGAIN...ADDITIONAL SEVERE
WEATHER AND FLASH FLOODING WILL BE POSSIBLE. THE FLOOD THREAT MAY
AGAIN SHIFT BACK SOUTH AND ENCOMPASS THE ENTIRE REGION BY SUNDAY
AFTERNOON AND NIGHT. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED
BACK SOUTH TO COVER THE ENTIRE AREA DURING THIS PERIOD.

BY EARLY NEXT WEEK...A STRONGER SHORTWAVE WAVE SHOULD DIG ACROSS
THE SOUTHERN PLAINS AND CUT OFF INTO A POTENT UPPER LOW WHICH WILL
SLOWLY PROGRESS ACROSS THE MID SOUTH THROUGH THE MIDDLE OF NEXT
WEEK. ANY SURFACE BOUNDARY LEFT ACROSS THE AREA SUNDAY NIGHT
SHOULD LIFT BACK NORTH OF THE REGION IN RESPONSE TO THIS UPPER
LEVEL FEATURE BY MONDAY WITH THE ENTIRE MID SOUTH AGAIN SOLIDLY
ENTRENCHED WITHIN A MOIST...WARM...AND INCREASINGLY UNSTABLE WARM
SECTOR. THERE WILL LIKELY BE SEVERAL MORE ROUNDS OF SHOWERS AND
THUNDERSTORMS ACROSS THE MID SOUTH FROM MONDAY THROUGH WEDNESDAY.
THE THREAT FOR SEVERE STORMS AND FLASH FLOODING WILL LIKELY
CONTINUE THROUGH THE FIRST HALF OF NEXT WEEK.

THIS UPPER LOW WILL MOVE EAST BY THE END OF NEXT WEEK ONLY TO BE
REPLACED BY NORTHWEST FLOW ALOFT AND A RETURN TO THE MCS PATTERN
OF THIS WEEK. THEREFORE...CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL REMAIN IN THE FORECAST THROUGH THE EXTENDED FORECAST PERIOD.

JLH

&&

.AVIATION...

18Z TAF CYCLE (07/18Z-08/18Z)

MVFR CEILINGS ARE POSSIBLE EARLY THIS AFTERNOON...OTHERWISE VFR
CONDITIONS WILL DOMINATE OUTSIDE ANY SHOWERS AND THUNDERSTORMS
DURING THE PERIOD EXCEPT AT KTUP MVFR VISIBILITIES IN FOG ARE
POSSIBLE 08/09Z-08/14Z. MENTIONED VCTS AT ALL THE TAFS FOR THIS
AFTERNOON AND EARLY EVENING...MAY NEED TO AMEND LATER TO PUT TSRA
IN A TEMPO GROUP OR IN THE BODY OF THE FORECAST DEPENDING ON HOW
CONVECTION DEVELOPS. A COLD FRONT WILL PUSH THROUGH THE MIDSOUTH
FROM THE NORTH OVERNIGHT AND EARLY SUNDAY MORNING...ADDED VCTS AT
KMEM...KMKL...AND KTUP ALONG AND AHEAD OF THE FRONT BUT CONFIDENCE
WAS TOO LOW TO MENTION AT KJBR FOR LATER TONIGHT.

WINDS THIS AFTERNOON SW 7-9 KTS...DECREASING A LITTLE IN THE
EVENING...BECOMING NW 7-10 KTS FOLLOWING THE COLD FRONT.

JCL

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
     RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALCORN-BENTON MS-
     DESOTO-MARSHALL-PRENTISS-TIPPAH-TISHOMINGO.

TN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jun 7, 1:55 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
255 PM CDT SAT JUN 7 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-082200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
255 PM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH THIS AFTERNOON AND EVENING. THE PRIMARY THREATS TO THE
NORTH OF INTERSTATE 40 WILL BE DAMAGING WINDS...LARGE HAIL...AND A
FEW TORNADOES. TO THE SOUTH OF INTERSTATE 40...THE THREATS WILL
REMAIN DAMAGING WINDS AND LARGE HAIL.

A FLASH FLOOD WATCH ALSO REMAINS IN EFFECT ACROSS NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND FAR
NORTHERN MISSISSIPPI TODAY AND TONIGHT. SEVERAL INCHES OF RAINFALL
MAY OCCUR IN AREAS WHERE THUNDERSTORMS MOVE OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY ACROSS
NORTH MISSISSIPPI. THE PRIMARY THREATS SHOULD REMAIN DAMAGING
WINDS AND LARGE HAIL.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
IMPACT THE FORECAST AREA THROUGH THE FIRST HALF OF NEXT WEEK.
THERE WILL LIKELY BE A CONTINUED THREAT FOR ADDITIONAL SEVERE
STORMS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND
EARLY THIS EVENING. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED
OVER THE NEXT SEVERAL DAYS DUE TO THE CONTINUED THREAT FOR SEVERE
STORMS AND FLOODING. STORM SPOTTERS...EMERGENCY MANAGEMENT...AND
LAW ENFORCEMENT OFFICIALS ARE URGED TO REPORT ANY WIND
DAMAGE...LARGE HAIL...TORNADOES...OR FLOODING TO THE NATIONAL
WEATHER SERVICE IN MEMPHIS TENNESSEE.

JAB

The radar

The Paducah radar (KPAH), 88 km away, was scanning. The volume nearest the first event began at 20:11 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 5 hail, 3 flash flood, 2 tornado. Local standard time, as filed.

Tornado, Lake

When
June 7, 2:12 PM CST to 2:23 PM CST
Where
Lake County, 0.95 mi NW of New Markham to 1.83 mi SSW of Tptnville Reelfoot L
Rating
EF1
Path length
4.75 mi
Path width
200 yd
Continued into
Obion, Tn (MEG)
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.480, -89.432

A tornado crossed over the Mississippi River from New Madrid County, Missouri and tracked through Lake County into Obion County. Damage across Lake County consisted of mainly tree damage with clear cutting and snapping of trees near the levee near the river towards Reelfoot Lake.

Tornado, Obion

When
June 7, 2:23 PM CST to 2:45 PM CST
Where
Obion County, 2.78 mi SW of Walnut Log to 1.41 mi WSW of Protemus
Rating
EF1
Path length
7.01 mi
Path width
200 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
36.444, -89.359

A tornado crossed into Obion County from Lake County, Tennessee and continued southeast. The tornado caused roof damage to ten homes especially along Possum Trot Road and Treece Road. Significant tree damage also occurred along the path. The tornado lifted near the intersection of Shawtown Road and Davis Road, northwest of Troy.

Thunderstorm Wind, Obion

When
June 7, 2:30 PM CST to 2:35 PM CST
Where
Obion County, 0.72 mi WSW of Protemus to Troy
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.398, -89.243

Straight line winds knocked down trees west of Troy. Brown's Meat Market and Deer Processing Plant also sustained extensive damage.

Hail, Obion

When
June 7, 2:30 PM CST to 2:35 PM CST
Where
Obion County, 2.18 mi NNE of Samburg
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
36.408, -89.331

Baseball size hail fell north of Samburg.

Thunderstorm Wind, Obion

When
June 7, 2:50 PM CST to 2:55 PM CST
Where
Obion County, 0.78 mi NW of Union City to 0.68 mi SW of Highland
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.427, -89.061

Numerous trees and power lines were knocked down in Union City.

Hail, Obion

When
June 7, 3:05 PM CST to 3:10 PM CST
Where
Obion County, 0.66 mi NNE of Mc Cutchen Hgts
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.378, -89.064

Golf ball size hail fell just south of Union City.

Thunderstorm Wind, Weakley

When
June 7, 3:15 PM CST to 3:30 PM CST
Where
Weakley County, Gardner to 1.13 mi SSE of Gardner
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.370, -88.900

Numerous trees were knocked down near Gardner.

Thunderstorm Wind, Chester

When
June 7, 3:35 PM CST to 3:55 PM CST
Where
Chester County, Henderson to 3.28 mi NE of Enville
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.430, -88.670

Straight line winds knocked down trees across Chester County. One tree fell onto a house in Glendale. A semi truck was also blown off the road on Willis Road.

Hail, Chester

When
June 7, 3:40 PM CST to 3:45 PM CST
Where
Chester County, 1.94 mi ENE of Henderson
Measured
1.5 in hail
Reported by
Public
Coordinates
35.441, -88.638

Hail, Weakley

When
June 7, 4:00 PM CST to 4:05 PM CST
Where
Weakley County, 1.19 mi SSE of Gleason
Measured
1.75 in hail
Reported by
Public
Coordinates
36.203, -88.615

Golf ball size hail fell south of Gleason.

Thunderstorm Wind, Weakley

When
June 7, 4:00 PM CST to 4:20 PM CST
Where
Weakley County, 2.35 mi NNW of Mt Herman to Gleason
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.232, -88.764

Straight line winds knocked down trees and power lines across Weakley County. Although, Gleason was hit the hardest.

Hail, Decatur

When
June 7, 4:20 PM CST to 4:30 PM CST
Where
Decatur County, Parsons
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.650, -88.130

Thunderstorm Wind, Lauderdale

When
June 7, 4:45 PM CST to 4:50 PM CST
Where
Lauderdale County, Ripley to 0.9 mi SE of Opossum
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.730, -89.550

Straight line winds knocked down a few trees across portions of Lauderdale County.

Thunderstorm Wind, Tipton

When
June 7, 4:45 PM CST to 5:00 PM CST
Where
Tipton County, Brighton to 3.27 mi S of Idaville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.480, -89.730

Straight line winds knocked down trees from Brighton to the Shelby County line.

Thunderstorm Wind, Crockett

When
June 7, 5:00 PM CST to 5:15 PM CST
Where
Crockett County, 2.46 mi NNE of Crockett Mills to 0.67 mi SE of Crockett Mills
Measured
63 kt (72 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.904, -89.159

Straight line winds destroyed two sheds and a part of another shop east of Friendship. Minor roof and siding damage occurred to a couple of homes as well. Several trees were also knocked down in the area as well.

Thunderstorm Wind, Crockett

When
June 7, 5:10 PM CST to 5:15 PM CST
Where
Crockett County, 0.34 mi SSW of Maury City to 1.15 mi S of Cairo
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.815, -89.232

Straight line winds knocked down numerous trees and power lines along Highway 88 in Maury City. In addition, some minor roof damage occurred to a house along Highway 188. A few tin sheds also sustained damage.

Thunderstorm Wind, Madison

When
June 7, 5:15 PM CST to 5:30 PM CST
Where
Madison County, 1 mi NNE of Windy City to 1.42 mi NE of Windy City
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.763, -88.912

Straight line winds knocked down trees along Scarborough Loop, south of Humboldt.

Thunderstorm Wind, Madison

When
June 7, 5:30 PM CST to 5:50 PM CST
Where
Madison County, 1.14 mi SSE of Fairview to 1.15 mi NE of Malesus
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.756, -88.839

Straight line winds knocked down and uprooted trees from North Jackson to Bemis. Power lines were also knocked down as well. Shingles were also blown off a few homes across Madison County. In addition, one tree fell onto a home on Chester Road.

Thunderstorm Wind, Gibson

When
June 7, 5:35 PM CST to 5:45 PM CST
Where
Gibson County, Milan to Medina
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.920, -88.770

Straight line winds knocked down trees between Milan and Medina.

Flash Flood, Weakley

When
June 7, 6:00 PM CST to 8:00 PM CST
Where
Weakley County, Gleason to 2.03 mi NE of Mc Kenzie
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.220, -88.620

Heavy rain produced flash flooding across southern portions of Weakley County. Several roads were flooded as a result.

Flash Flood, Carroll

When
June 7, 6:00 PM CST to 9:00 PM CST
Where
Carroll County, 3.47 mi NNE of Bethel to 1.99 mi SSW of Marlborough
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.073, -88.418

Heavy rain produced flash flooding across Carroll County. Several county roads were flooded as a result.

Thunderstorm Wind, Carroll

When
June 7, 6:00 PM CST to 6:05 PM CST
Where
Carroll County, 1.03 mi N of Huntingdon to Huntingdon
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
36.015, -88.421

Straight line winds knocked a few trees down in the Huntingdon area.

Thunderstorm Wind, Decatur

When
June 7, 6:20 PM CST to 6:40 PM CST
Where
Decatur County, Parsons to 0.71 mi SSE of Parsons
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.650, -88.130

Straight line winds knocked down trees and power lines in Parsons.

Thunderstorm Wind, Henderson

When
June 7, 6:25 PM CST to 6:35 PM CST
Where
Henderson County, 1.84 mi W of Reagan to Scotts Hill
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.525, -88.382

Straight line winds knocked down a few trees on Highway 100, west of Scotts Hill.

Thunderstorm Wind, Hardin

When
June 7, 6:25 PM CST to 6:35 PM CST
Where
Hardin County, Savannah to Walnut Grove
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.230, -88.250

Straight line winds knocked trees down all across Hardin County.

Flash Flood, Decatur

When
June 7, 7:00 PM CST to 9:00 PM CST
Where
Decatur County, 3.01 mi ESE of Jeanette to Largo
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.714, -88.050

Heavy rains produced flash flooding across Decatur County. At one point, as many as fifteen roads were closed due to flooding. Many of them were low water crossings.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2014Every state in 2014This day in weather historyThe tornado archive for Tennessee, 2014Warnings in Tennessee, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524636, 524640, 524646, 524648, 524647, 524653, 524689, 524659, 524660, 524690, 524698, 524691, 526791, 526799, 524699, 526802, 524700, 526787, 526788, 526806, 526810, 526817, 526805, 526820, 526821, 526815.